It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board

  • Doxycycline & REACTIONS

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-20-2004, 11:53 PM   #1
    lori j
    Senior Veteran
    (female)
     
    lori j's Avatar
     
    Join Date: Nov 2002
    Posts: 2,216
    lori j HB User
    Doxycycline & REACTIONS

    This is to warn anyone prescribed doxycycline in the summer to stay out of the sun. IT is highly photosensitive. I just returned from the ER (4 hours there) to get treated for that same thing.
    Two days after starting it, my hands became tingly, then my feet, then they started to feel hot, then burning, like they were in flames. Today on our boat, the sun felt like it was 100 degrees on my skin, I moved to the shade & it didn't get any better other than the sun wasn't feeling like it was burning my skin off.

    My face was flushed, not sunburnt but flushed red, my forehead & my toes had dark red swelling on the tops of them. My skin on my toes & hands burnt like an open wound if I itched them & if they brushed up against anything.

    The ER doc said usually doctors do NOT prescribe doxycycline in the summer for that reason, he even said you can get the reaction even from sun coming thru a window in your house.

    Hope this helps someone else & prevents them a trip to the ER this summer.

     
    Sponsors Lightbulb
       
    Old 07-01-2004, 12:39 PM   #2
    happyhelper
    Member
     
    happyhelper's Avatar
     
    Join Date: May 2004
    Posts: 84
    happyhelper HB User
    Re: Doxycycline & REACTIONS

    WOW. Your reactions match mine EXACTLY. I was prescribed doxycycline last weekend and a couple days later I went to the beach. Thank GOD I wasn't there longer than two hours because my reaction was bad enough. My hands and feet were tingling and felt like they were on FIRE. I couldn't believe it. It lasted that night and the next day, but today is better. I was warned about the sun, but not to this degree.

    Thank you for sharing your situation... I stumbled into this board by accident!

     
    Old 07-01-2004, 07:22 PM   #3
    lori j
    Senior Veteran
    (female)
     
    lori j's Avatar
     
    Join Date: Nov 2002
    Posts: 2,216
    lori j HB User
    Re: Doxycycline & REACTIONS

    Happyhelper, did you go off the doxy? The ER doc took me off it right away. It took almost 10 days for my toes to get back to normal & the sun still seems hot on them, but at least the redness is gone & the swelling, my toes were the worst. Glad you got out of the sun too. They really should put a warning on the label for it, as a lot of meds say photosensitive & i've never reacted to one of them & since the ER doc said doxy is the worst, there should be a warning on the label. imo.

     
    Old 07-02-2004, 03:18 AM   #4
    zandy
    Inactive
     
    Join Date: Jun 2004
    Posts: 57
    zandy HB User
    Re: Doxycycline & REACTIONS

    If you go to a search engine and type in doxy..you will come up with several medical sites that list info on that medication, and yes, they do have a warning on them for photosensitivity..Doc's don't tell us all that needs to be known on meds, so it's up to us to educate ourselves about the adverse reactions..

    Also, my pharmacey gives me a med sheet with my meds, that explains all the adverse reactions of the particular medication, photosentivities included. Good Luck.

     
    Old 07-02-2004, 08:38 AM   #5
    happyhelper
    Member
     
    happyhelper's Avatar
     
    Join Date: May 2004
    Posts: 84
    happyhelper HB User
    Re: Doxycycline & REACTIONS

    Mine had a warning sticker on it, but just like lorij, I have been on other antibiotics that warned about the sun and I was fine. I didn't go off it but my last dose is today. My skin infection isn't even gone, so I at least want to be able to say that I finished the doxy. I don't have any more tingling... like I said, it only lasted a couple days and my hands were the worst. I didn't have as bad of a reaction as you, lorij- nothing swelled or reddened. Anyway, I was just happy to get out of the sun when I did.

    What medication did the ER doc prescribe for you instead, just out of curiosity?

     
    Old 07-03-2004, 01:54 AM   #6
    lori j
    Senior Veteran
    (female)
     
    lori j's Avatar
     
    Join Date: Nov 2002
    Posts: 2,216
    lori j HB User
    Re: Doxycycline & REACTIONS

    Quote:
    Originally Posted by happyhelper
    Mine had a warning sticker on it, but just like lorij, I have been on other antibiotics that warned about the sun and I was fine. I didn't go off it but my last dose is today. My skin infection isn't even gone, so I at least want to be able to say that I finished the doxy. I don't have any more tingling... like I said, it only lasted a couple days and my hands were the worst. I didn't have as bad of a reaction as you, lorij- nothing swelled or reddened. Anyway, I was just happy to get out of the sun when I did.

    What medication did the ER doc prescribe for you instead, just out of curiosity?
    I was put on levaquin & taken off the doxy. The ER doc said that not only sun, but heat can bring on the reaction, since I was not in the sun the second day that I was on it, but already had the tingling in my hands & feet. He said I was probably allergic to it besides the photosensitivity reaction from the sun! My pharmacist also agreed & flagged doxy in my file.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    DOXYCYCLINE...reactions... Finest1104 Lyme Disease 2 07-02-2009 02:53 PM
    How long should doxycycline.... jenn196 Lyme Disease 2 07-01-2009 07:34 PM
    Hypothyroid&Drug Allergies... pinkprincess3 Thyroid Disorders 1 04-04-2007 09:49 AM
    Gulf War Ailments ArcticTraveler Arthritis 72 06-24-2006 07:07 PM
    Question for Minocycline & Doxycycline users lynnp Lyme Disease 5 02-18-2006 06:53 PM
    Brevoxyl Creamy Wash & Doxycycline Combo Soul Astray Acne 3 07-11-2005 09:02 PM
    Retin-A tiggerbuddy Acne 1 08-30-2004 09:49 AM
    Doxycycline Heartburn 911 HELP! LorenzoMom Drug Interactions / Side Effects 5 03-18-2004 10:27 AM
    Blepharitis question... Silverspur Eye & Vision 17 11-12-2003 10:48 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:40 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!